Volume 24, issue 4 (2020)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 4, 1615–2148
Issue 3, 1075–1614
Issue 2, 533–1073
Issue 1, 1–532

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Anomalous partially hyperbolic diffeomorphisms III: Abundance and incoherence

Christian Bonatti, Andrey Gogolev, Andy Hammerlindl and Rafael Potrie

Geometry & Topology 24 (2020) 1751–1790
Abstract

Let M be a closed 3–manifold which admits an Anosov flow. We develop a technique for constructing partially hyperbolic representatives in many mapping classes of M. We apply this technique both in the setting of geodesic flows on closed hyperbolic surfaces and for Anosov flows which admit transverse tori. We emphasize the similarity of both constructions through the concept of h–transversality, a tool which allows us to compose different mapping classes while retaining partial hyperbolicity.

In the case of the geodesic flow of a closed hyperbolic surface S we build stably ergodic, partially hyperbolic diffeomorphisms whose mapping classes form a subgroup of the mapping class group (T1S) which is isomorphic to (S). At the same time we show that the totality of mapping classes which can be realized by partially hyperbolic diffeomorphisms does not form a subgroup of (T1S).

Finally, some of the examples on T1S are absolutely partially hyperbolic, stably ergodic and robustly nondynamically coherent, disproving a conjecture of Rodriguez Hertz, Rodriguez Hertz and Ures  (Ann. Inst. H Poincaré Anal. Non Linéaire 33 (2016) 1023–1032).

Keywords
partially hyperbolic diffeomorphisms, dynamical coherence, stable ergodicity
Mathematical Subject Classification 2010
Primary: 37C15, 37D30
References
Publication
Received: 17 August 2018
Revised: 9 October 2019
Accepted: 9 November 2019
Published: 10 November 2020
Proposed: Dmitri Burago
Seconded: Leonid Polterovich, David M Fisher
Authors
Christian Bonatti
Institut de Mathématiques de Bourgogne
CNRS - URM 5584
Université de Bourgogne
Dijon
France
Andrey Gogolev
Department of Mathematics
The Ohio State University
Columbus, OH
United States
Andy Hammerlindl
School of Mathematical Sciences
Monash University
Clayton VIC
Australia
Rafael Potrie
Facultad de Ciencias - Centro de Matemática
Universidad de la República
Montevideo
Uruguay
Institute for Advanced Study
Princeton, NJ
United States